Page 1 of 3 123 LastLast
Results 1 to 10 of 23

Thread: What should I do?

  1. #1
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default What should I do?

    I have mentioned this in another thread, but I can't find it anymore.
    I have been taking MTX shots for 16 weeks now and feel a little better pain wise.
    About four weeks ago I started having a rash on the back of my hands and forearms, it itches intensly several times a day, but not for a long time, but it leaves an ugly rash. It's like little tiny bumps, some are very red and some are just flesh colored.
    The rheumy thinks it comes from the MTX.
    This is what happens every week.
    Shot on tuesday night, wednesday no itching, thursday slight itching, friday severe itching ( rash is very red), saturday severe itching, sunday little itching, monday almost no itch, tuesday no itch at all. And than it starts all over again.
    Well three weeks ago my rheumy said if I can stand the itch and rash, to continue the MTX. I agreed. Because it is helping me somewhat with the pain.
    But now I am torn, yes it helps with the pain, but the itching is very anoying and the rash is very ugly, it just looks awful and people ask me what it is all the time. It looks like I have a skin disease and is very ugly. ( I said ugly twice, so you know it must be very ugly).
    I have tried Benadryl, it does not help.
    I know you guys can't tell me what to do, but I would like to know what you would do.
    Should I stop MTX? What would yo do?

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  2. #2
    Join Date
    May 2011
    Location
    Colorado
    Posts
    645
    Thanks
    456
    Thanked 353 Times in 232 Posts

    Default

    I would ask to try a different immunosuppressant. I take Imuran (5 tablets a day) with no side effects.

  3. The Following User Says Thank You to Gizmo For This Useful Post:

    tgal (07-02-2011)

  4. #3
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default

    Quote Originally Posted by Gizmo View Post
    I would ask to try a different immunosuppressant. I take Imuran (5 tablets a day) with no side effects.
    I did not have side effects for about 12 weeks, even though it sounds like it comes from the MTX, we don't know for sure.
    I think I am going to call him monday, to see what he want's to do.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  5. #4
    Join Date
    May 2011
    Location
    Colorado
    Posts
    645
    Thanks
    456
    Thanked 353 Times in 232 Posts

    Default

    Good plan. Allergies can develop at any time, so the fact that you had been on it for 12 weeks doesn't mean it's not an allergic reaction. You don't want it to get to the point that you start having trouble breathing, too. Blue lips with a red rash are really out of style this season.

  6. #5
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    I'm in agreement with Gizmo.

    My first thought was to try Benadryl, but I see you already did, with no luck. I get these same sort of rashes on my arms when I'm in a flare. I take Benadryl for it, and it helps a bit, but the itch and burn can still be a real doozy. I've gone so far as to fill the tub with cool water, lean over the edge, and soak my arms. It gives some relief, at least in the short term.

    Rob

  7. #6
    Join Date
    May 2011
    Location
    Colorado
    Posts
    645
    Thanks
    456
    Thanked 353 Times in 232 Posts

    Default

    Oh! Rob's suggestion reminds me about oatmeal baths. You can buy them in any drug store.

  8. #7
    Join Date
    May 2011
    Location
    Pennsylvania, USA
    Posts
    879
    Thanks
    409
    Thanked 270 Times in 194 Posts

    Default

    I get rashes on my arms frequently in winter and summer. I used steroidal cream that really help.

  9. #8
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by lovedbyHim View Post
    I get rashes on my arms frequently in winter and summer. I used steroidal cream that really help.
    Yes! that's what I was going to say that I use in addition to the benadryl, but I couldn't think of it. I'm not firing on all cylinders today.

  10. #9
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default

    Thank you guys, I will try all of your suggestions, maybe I can stay on the MTX, if I get some relief from your remedies.
    I will let you know.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  11. #10
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,917
    Blog Entries
    1
    Thanks
    1,394
    Thanked 1,617 Times in 1,107 Posts

    Default

    it takes a little while for the toxicity level to build up from any drug.

    mtx takes about 2 or 3 months to work when we first start it,
    so i would presume, any reaction to it would also take the same time to build.

    i would ask the rhuemy for an alternative drug, so you can see if the itch stops when you stop mtx.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •